Tornadoes · United States · Ohio · 2020
EF0 tornado, Bevis to Milford, Ohio, April 8, 2020
From Bevis to Milford, this EF0 tornado ran 3.3 miles across Hamilton County on April 8, 2020, touching down at 10:37 PM EDT and reaching 350 yards wide. It killed nobody, and did $45,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 8, 2020
- Touchdown
- 10:37 PM EDT (02:37 UTC)
- Lifted
- 10:40 PM EDT (02:40 UTC)
- On the ground
- 3 minutes
- Path length
- 3.3 miles (5.3 km)
- Path width
- 350 yards (320 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- County
- Hamilton County
- Touchdown point
- 39.208, -84.356
- Lift-off point
- 39.176, -84.308
- Record number
- 2004082037-01
What the Weather Service recorded
Thunderstorms developed ahead of an advancing cold front which moved east across the region.
The tornado first touched down in Colerain Township near Colerain Ave, where trees were reported knocked down along with minor damage to the YMCA Play Time Early Learning Center. The tornado continued east along or just north of Compton Road, uprooting trees. Further to the east, the tornado continued to produce tree damage and minor structural damage on Ranchill Drive, before moving into the center of Mt. Healthy. Numerous downed trees, leaning or broken transmission poles, and damage to several buildings marked the path of the tornado through Mt. Healthy following Compton Road. Tree and transmission pole damage continued east out of Mt. Healthy into Springfield Township. The tornado may have briefly become less organized before causing additional light structural damage and extensive tree damage from Winton Road through Hill Top Acres. Damage decreased quickly toward Ridgeview Drive, with the last sign of tornadic damage on Compton Road. The large number of snapped and uprooted trees with little to no leaves, snapped or leaning transmission poles, and minor structure damage led to a rating of EF-0 on the Enhanced Fujita Scale with winds around 85 MPH.
The tornado first touched down along Keller Road, and continued southeast to the 8000 block of Blome Road, where trees were reported down. Numerous trees were also knocked down at the intersection of Drake Road and Camargo Road. As the tornado moved southeast, it briefly lifted, before producing additional damage along properties on Given Road. Damage to trees and barns was observed, in addition to downed power poles on Given Road, just north of the intersection with Shawnee Run Road. Additional tree damage was noted on Alberly Road. The tornado is believed to have dissipated along Park Road, where a few trees were downed. Based on the damage, the tornado which impacted eastern Hamilton County in the Indian Hill area produced winds of around 85 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
11 minutes of warning. NWS ILN issued a tornado warning for this county at 02:26 UTC, 11 minutes before the tornado touched down, in force until 02:42 UTC.
The county was under a tornado watch, issued at 23:25 UTC and running to 03:41 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:25 UTC | 03:41 UTC | Tornado Watch | ILN |
| 01:46 UTC | 02:45 UTC | Severe Thunderstorm Warning | ILN |
| 02:15 UTC | 03:00 UTC | Severe Thunderstorm Warning | ILN |
| 02:26 UTC | 02:42 UTC | Tornado Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Apr 8, 7:55 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 8, 7:55 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 755 PM EDT Wed Apr 8 2020 .SYNOPSIS... A cold front will cross the region tonight and bring one more round of showers and thunderstorms. A few showers will follow Thursday and Thursday evening, with temperatures about 20 degrees cooler from today's highs expected on Thursday and Friday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Tornado Watch #91 is now in effect for a portion of the NWS Wilmington OH forecast area. Current surface analysis indicates a cold front extends from near Chicago to the southwest, with a wave of low pressure along the front in central Illinois, soon to move east into western Indiana. There is also a well-defined 850mb wave riding basically along with the front, and favorable divergence aloft ahead of a very well defined 500mb jet streak. Large scale ascent ahead of these features has led to lots of convection developing within the warm sector -- discrete cells in and near southern Illinois, and clusters of cells (with a few isolated supercells) closer to the cold front further north. Over the next few hours, as these storms make their way into the ILN CWA, these storms are expected to continue to grow upscale into a linear feature (perhaps a bowing MCS) with some potential for continued discrete development ahead of it. The model signal has been very consistent with regards to MCS/bow/QLCS type storm morphology affecting the southwestern quadrant of the ILN CWA in the 02Z-03Z time frame, then spreading ESE from there in the 04Z-06Z time frame. This forecast still appears to be on track. The biggest question mark with regards to the severe threat tonight is with low-level moisture. Dewpoints mixed out impressively today, with T/Td depressions of over 30F being observed all across the ILN forecast area. Looking at model theta-e projections, it is clear that there will be an impressive but short-lived surge of moisture coming into the area, but only in the 2-3 hours immediately before the storms arrive. With light and variable winds observed in the Cincinnati area at 7PM, it is expected that this switch to SSW flow is about to begin. If the boundary layer is not able to appreciably moisten, surface-based instability may be somewhat limited by inhibition. This would end up supporting an outflow-dominant storm mode and in that case, the dry air could actually end up exacerbating the threat for strong wind. What will keep these storms strong, regardless of the above, is the combination of strong forcing, strong deep-layer shear, and steep mid-level lapse rates. Though the questions about boundary layer stability may also inhibit tornado potential, the 0-1km shear (which does include some turning very low to the ground) is at least a little bit concerning, along with the presence of the surface wave and a pseudo-warm frontal boundary that the storms might be running along. Ultimately, the main issue tonight is expected to be a wind damage threat, with at least some potential for swaths of significant wind damage. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Temperatures will be hard pressed to recover more than a handful of degrees on Thursday given the cold advection and northwest winds 15-20 mph gusting to 30 mph. This will make it feel a good 10-15 degrees colder than ambient temperatures. After our past few days of high temps in the 70s, it will definitely feel blustery. Highs will range from the upper 40s to lower 50s, maxing out around noon or the early afternoon. Cold air may also present enough overturning in the daytime for some scattered showers. During the evening, an area of showers is expected to cross nnw to sse as an energetic upper trough oriented w-e crosses in the early evening. The upper dynamics will help to push a secondary surface pressure trough/wind shift southward ahead of it. Low temperatures will be fairly uniform with a good wnw wind overnight, ranging from 33-35 for most of the area. This could present an issue with a freeze warning becoming necessary, but there is not any real threat of frost given the wind speed. Given expected convective weather tonight, will not include mention of this potential freeze until after this threat is over. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Surface high pressure will build east across the Tennessee Valley to the Carolina Coast Friday into Saturday. This will keep us mainly dry and cool through the end of the week. Temperatures on Friday will be 10 to 15 degrees below normal with highs in the mid 40s to lower 50s. Friday night will also be cool with lows in the lower 30s and areas of frost likely. Mid level short wave energy will eject out of the southern Plains Saturday night into Sunday helping to carve out a broad upper level trough over much of the CONUS through mid week. An associated strengthening surface low will lift northeast across the Ohio Valley/Great Lakes region Sunday night into Monday. Models continue to struggle with the timing/placement/strength of the surface low but both the GEFS and ECMWF means keep the surface low just off to our west as it tracks up toward the Great Lakes. This will lead to an increasing chance of showers Sunday into Sunday night and will allow for some categorical pops to overspread the region. Degree of destabilization is somewhat in doubt ahead of the low, but given the possible strength of the low, will at least allow for a slight chance of thunder. Ahead of the low, temperatures will moderate through the weekend. Highs on Saturday will be in 50s, with highs on Sunday in the upper 50s to lower 60s. There are a lot of model differences late in the period. Will hang on to some lower end pops given the upper level trough and potential for weak disturbances working through. This will also result in well below normal temperatures through mid week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Two main concerns for the TAFs in the next 24 hours. First is the potential for thunderstorms tonight. Storms are expected to move across the TAF sites between 02Z and 06Z. There is high confidence in thunderstorms with IFR conditions occurring at KCVG/KLUK/KILN, and moderate confidence at KDAY/KCMH/KLCK. In addition, the storms at KCVG/KLUK/KILN may produce strong to severe winds. Gusts have been included in tempo groups at these airports, and these gusts may need to be increased in future forecasts. Some MVFR ceilings and continuing showers are expected behind the storms, and after a few hours, a front will move through the area. This front will switch winds to the northwest, and these winds will then gradually increase through the rest of the overnight and into tomorrow. This is the second item of concern for the TAFs. VFR conditions are expected tomorrow, but as wind gusts continue to increase, they will get to around 30 knots. There is some chance of winds exceeding 35 knots, and thus these wind gusts tomorrow morning/afternoon may need to be increased in future TAFs as well. Some clouds and a chance of showers will move back into the airports late tomorrow afternoon / tomorrow evening, but VFR conditions are expected. OUTLOOK...MVFR conditions and thunderstorms are possible Sunday and Sunday night. Gusty winds are possible on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Hatzos SHORT TERM...Franks LONG TERM...JGL AVIATION...Hatzos
Hazardous weather outlook, Apr 8, 4:14 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 PM EDT Wed Apr 8 2020 INZ066-073>075-080-KYZ089>100-OHZ077>079-091200- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown- 414 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Thunderstorms will move southeast across the region later this evening into the early morning hours. Damaging winds, large hail, heavy rainfall, and isolated tornadoes will be possible with the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost will be possible Friday night into Saturday morning as temperatures drop into the lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines. INZ050-058-059-OHZ042-051>054-060>064-070>074-080>082-088-091200- Wayne-Fayette IN-Union IN-Darke-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross- Hocking-Highland-Adams-Pike-Scioto- 414 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Thunderstorms will move southeast across the region later this evening into the early morning hours. Damaging winds, large hail, heavy rainfall and an isolated tornado will be possible with the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost will be possible Friday night into Saturday morning as temperatures drop into the lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines. OHZ026-034-035-043>046-055-056-065-091200- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Franklin OH- Licking-Fairfield- 414 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Tonight. Thunderstorms will be possible later this evening into the early morning hours. Damaging winds and large hail are the main threat, but a tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost will be possible Friday night into Saturday morning as temperatures drop into the lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 8, 10:27 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG COLERAIN TOWNSHIP 39.26N 84.63W
04/08/2020 HAMILTON OH TRAINED SPOTTER
NUMEROUS TREES DOWN AND PEA-SIZED HAIL
&&
JEGLocal storm report, Apr 8, 10:29 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL BLUE ASH 39.25N 84.38W
04/08/2020 E1.00 INCH HAMILTON OH BROADCAST MEDIA
&&
JEGLocal storm report, Apr 8, 10:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST LAWRENCEBURG 39.09N 84.86W
04/08/2020 M67 MPH DEARBORN IN PUBLIC
PERSONAL WEATHER STATION
&&
JEGLocal storm report, Apr 8, 10:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL LANDEN 39.31N 84.28W
04/08/2020 M1.00 INCH WARREN OH TRAINED SPOTTER
&&
JEGLocal storm report, Apr 8, 10:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST KHAO HAMILTON APT 39.36N 84.52W
04/08/2020 M54 MPH BUTLER OH ASOS
&&
JEGLocal storm report, Apr 8, 10:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
04/08/2020 M59 MPH BOONE KY ASOS
&&
CAMPBELLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
2.6 hours before the tornado, 53 km from the path. April 9, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -94574 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.7 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
9.4 hours after it, 53 km from the path. April 9, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -88104 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The radar
The Cincinnati radar (KILN), 51 km away, was scanning. The volume nearest the touchdown began at 02:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:55 UTC | TSTM WND GST 52 | Koxd Oxford Miami Apt | Butler, OH | |
| 01:59 UTC | HAIL 0.75 | 5 Ese New Richmond | Clermont, OH | |
| 02:03 UTC | HAIL 0.75 | Liberty Township | Butler, OH | |
| 02:04 UTC | HAIL 0.75 | New Richmond | Clermont, OH | |
| 02:04 UTC | HAIL 1 | 1 Ese Bethel | Clermont, OH | |
| 02:04 UTC | HAIL 1.25 | 3 Wnw Mason | Butler, OH | TIME ESTIMATED BY RADAR. |
| 02:05 UTC | HAIL 1.5 | N Bethel | Clermont, OH | TIME ESTIMATED BY RADAR. |
| 02:06 UTC | HAIL 1 | Monroe | Butler, OH | |
| 02:07 UTC | HAIL 1.5 | Mason | Warren, OH | |
| 02:09 UTC | HAIL 1 | Mason | Warren, OH | TIME ESTIMATED BY RADAR. |
| 02:10 UTC | HAIL 0.88 | Mason | Warren, OH | |
| 02:11 UTC | HAIL 1 | Mason | Warren, OH | |
| 02:12 UTC | HAIL 1 | N Williamsburg | Clermont, OH | TIME ESTIMATED BY RADAR. |
| 02:12 UTC | HAIL 1.5 | Williamsburg | Clermont, OH | NUMEROUS REPORTS/PICTURES FROM WILLIAMSBURG OF HAIL RANGING FROM HALF DOLLAR TO PING PONGS. TIME ESTIMATED BY RADAR. |
| 02:15 UTC | HAIL 0.75 | 6 Nw Trenton | Butler, OH | |
| 02:15 UTC | HAIL 1 | Springdale | Hamilton, OH | TIME ESTIMATED BY RADAR. |
| 02:15 UTC | HAIL 1.75 | Mount Orab | Brown, OH | TIME ESTIMATED BY RADAR. |
| 02:18 UTC | HAIL 1.5 | Blue Ash | Hamilton, OH | TIME ESTIMATED BY RADAR. |
| 02:19 UTC | TSTM WND DMG | 5 Se Bright | Hamilton, OH | TREES/POWERLINES/DEBRIS DOWNED ON US-50 AT LAWRENCEVILLE ROAD. TIME ESTIMATED BY RADAR. |
| 02:19 UTC | HAIL 1.25 | 4 W Blue Ash | Hamilton, OH | |
| 02:21 UTC | TSTM WND DMG | 4 Wnw Finneytown | Hamilton, OH | TREE DOWNED NEAR NORTGATE MALL. TIME ESTIMATED BY RADAR. |
| 02:22 UTC | HAIL 1 | Blue Ash | Hamilton, OH | |
| 02:22 UTC | TORNADO 0 | 4 Wnw Finneytown | Hamilton, OH | EF0 TORNADO CONFIRMED IN AND NEAR MOUNT HEALTHY IN CENTRAL HAMILTON COUNTY. |
| 02:23 UTC | TSTM WND DMG | 3 Wnw Finneytown | Hamilton, OH | MULTIPLE TREES DOWN INTO HOUSE. TIME ESTIMATED FROM RADAR DATA. |
| 02:23 UTC | TSTM WND DMG | Fairfield | Butler, OH | SHINGLES REMOVED FROM A ROOF. TIME ESTIMATED BY RADAR. |
| 02:25 UTC | TSTM WND DMG | 2 Wnw Finneytown | Hamilton, OH | TREES DOWNED, STOREFRONT WINDOW BROKEN ALONG HAMILTON AVE IN MOUNT HEALTHY. TIME ESTIMATED BY RADAR. |
| 02:25 UTC | HAIL 1 | Buford | Highland, OH | TIME ESTIMATED BY RADAR |
| 02:25 UTC | HAIL 1 | Hamilton | Butler, OH | |
| 02:25 UTC | HAIL 1 | Loveland | Hamilton, OH | |
| 02:25 UTC | HAIL 1 | Montgomery | Hamilton, OH | |
| 02:26 UTC | TSTM WND DMG | 1 W Finneytown | Hamilton, OH | LARGE TREE DOWNED ALONG SHAMROCK AVE IN NORTH COLLEGE HILL. TIME ESTIMATED BY RADAR. |
| 02:26 UTC | TSTM WND DMG | Colerain Township | Hamilton, OH | NUMEROUS TREES DOWN AND PEA-SIZED HAIL |
| 02:27 UTC | HAIL 1.75 | Mount Orab | Brown, OH | PHOTO POSTED ON SOCIAL MEDIA |
| 02:29 UTC | TSTM WND GST 54 | Khao Hamilton Apt | Butler, OH | |
| 02:31 UTC | HAIL 1.75 | Sardinia | Brown, OH | TIME ESTIMATED BY RADAR. |
| 02:31 UTC | HAIL 2 | 3 Nnw Loveland | Warren, OH | |
| 02:32 UTC | TSTM WND DMG | 6 N Covington | Hamilton, OH | TREE DOWNED ALONG VINE STREET. TIME ESTIMATED BY RADAR. |
| 02:32 UTC | TSTM WND DMG | 6 Se Blue Ash | Hamilton, OH | SEVERAL LARGE TREES DOWN ON ALBERLY LANE. TIME ESTIMATED FROM RADAR. |
| 02:32 UTC | TSTM WND DMG | Silverton | Hamilton, OH | TWO LARGE TREES DOWN, INCLUDING ONE ONTO HOUSE. TIME ESTIMATED FROM RADAR DATA. |
| 02:32 UTC | HAIL 1 | Landen | Warren, OH |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2020 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of April 8, 2020
24 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 8 | 8:22 PM EDT | EF0 | Lanier, GA | 4.4 | 300 | $100,000 | ||
| April 8 | 8:43 PM EDT | EF1 | Morgan, IN | 1.0 | 35 | $500,000 | ||
| April 8 | 7:47 PM CDT | EF0 | Craighead, AR | 0.9 | 30 | $8,000 | ||
| April 8 | 8:05 PM CDT | EF2 | Poinsett, AR | 9.3 | 75 | 2 | $250,000 | |
| April 8 | 9:59 PM EDT | EF1 | Ripley, IN | 2.5 | 450 | $50,000 | ||
| April 8 | 10:06 PM EDT | EF0 | Ripley, IN | 0.2 | 75 | $20,000 | ||
| April 8 | 10:08 PM EDT | EF0 | Ripley, IN | 2.6 | 220 | $50,000 | ||
| April 8 | 10:10 PM EDT | EF0 | Dearborn, IN | 1.0 | 150 | $40,000 | ||
| April 8 | 10:11 PM EDT | EF0 | Ohio, IN | 0.1 | 60 | $20,000 | ||
| April 8 | 10:13 PM EDT | EF0 | Ohio, IN | 5.3 | 200 | $20,000 | ||
| April 8 | 10:13 PM EDT | EF0 | Ohio, IN | 5.7 | 450 | $50,000 | ||
| April 8 | 10:22 PM EDT | EF0 | Hamilton, OH | 6.2 | 300 | $100,000 | ||
| April 8 | 10:27 PM EDT | EF0 | Gallatin, KY | 0.5 | 50 | $30,000 | ||
| April 8 | 10:40 PM EDT | EF1 | Grant, KY | 2.4 | 500 | $35,000 | ||
| April 8 | 10:42 PM EDT | EF0 | Kenton, KY | 1.2 | 100 | $20,000 | ||
| April 8 | 10:47 PM EDT | EF1 | Grant, KY | 19.2 | 400 | $45,000 | ||
| April 8 | 10:50 PM EDT | EF0 | Clermont, OH | 8.8 | 200 | $40,000 | ||
| April 8 | 10:53 PM EDT | EF0 | Clermont, OH | 0.8 | 75 | $25,000 | ||
| April 8 | 10:56 PM EDT | EF0 | Brown, OH | 2.4 | 50 | $15,000 | ||
| April 8 | 11:01 PM EDT | EF0 | Clinton, OH | 0.9 | 50 | $5,000 | ||
| April 8 | 11:16 PM EDT | EF0 | Robertson, KY | 1.0 | 50 | $25,000 | ||
| April 8 | 11:20 PM EDT | EF1 | Nelson, KY | 4.0 | 45 | $200,000 | ||
| April 8 | 11:25 PM EDT | EF0 | Mason, KY | 1.2 | 50 | $15,000 | ||
| April 8 | 12:33 AM EDT | EF1 | Vinton, OH | 0.3 | 125 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.